0

I'm trying to bulk up at a target of 3000 kcals per day.

I'm using huel powder to meet 1600kcals (so about 4 shakes per day); the rest comes from real food.

I've noticed that I'm having to poop about 5-6 times a day, and it's almost always after I've consumed a huel drink.

My question is: is it possible that my calories are getting "thrown" away because of the high fibre diet? It's still early days so I haven't noticed any significant weight increase, but I'm just curious if this is a possibility.

2
  • 1
    Why a meal replacement over a mass gainer? If you're dead-set on supplements, may as well use the more efficient product for your goal.
    – C. Lange
    Apr 10, 2021 at 16:30
  • Try ditching the huel for a while and get something with less thickeners / artificial sweeteners. Blend fruits and veggies if you need.
    – Luciano
    Apr 13, 2022 at 8:01

1 Answer 1

2

Eating more fibre will slightly increase your metabolic rate, as it takes energy to move that fibre through your body and expel it (known as "Thermic Effect of Food/Feeding" or "TEF"), but this increase will be small and insufficient to significantly affect weight loss or gain. So no, it should not be possible that your calories are getting "thrown" away because of your high fibre diet.

Concerning the other things you mention in the context of your question:

I'm using huel powder to meet 1600kcals (so about 4 shakes per day); the rest comes from real food.

Why? That's both a questionably high proportion of your total nutrition coming from a single food product and (assuming you're eating the remaining 1400kcal over three separate meals for a total of seven meals per day) an extremely high meal frequency.

I've noticed that I'm having to poop about 5-6 times a day, and it's almost always after I've consumed a huel drink.

If you're taking 4 shakes per day, then pretty much every moment of your day is shortly after you've consumed a Huel drink. In any case, that's a lot, and could be result of all the fibre you're consuming, or could be a reaction to the xanthan gum in the shakes. Consult a dietician if it concerns you.